Thunderstorm Wind, Grand
- When
- August 26, 1:04 PM MST to 1:09 PM MST
- Where
- Grand County, (Cny)canyonlands Fld
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.767, -109.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 26, 3:14 AM MST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 414 AM MDT SAT AUG 26 2006 .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... AN ACTIVE WEATHER DAY ON TAP FOR EASTERN UTAH AND WESTERN COLORADO TODAY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. A CLOSED UPPER LOW IS SITUATED OVER THE NORTHERN GREAT BASIN EARLY THIS MORNING. LARGE SCALE ASCENT AHEAD OF THIS SYSTEM AND SHORTWAVES EJECTING OUT OF THE TROUGH HAVE BEEN GENERATING THUNDERSTORMS ACROSS MUCH OF THE AREA ALL NIGHT. THIS SYSTEM WILL MOVE ACROSS NORTHERN UTAH TODAY AND THEN ACROSS WESTERN COLORADO TONIGHT. SOME DRIER AIR IS MOVING INTO THE AREA EARLY THIS MORNING ON THE BACK SIDE OF A SHORTWAVE WHICH WILL HELP BREAK CLOUDS UP AND ALLOW FOR SOME SUNSHINE AND DESTABILIZATION OF THE AIRMASS THIS MORNING. RESPECTABLE CAPE VALUES AND PRETTY GOOD SHEAR ACROSS THE AREA WILL RESULT IN STRONG STORMS THIS AFTERNOON WITH A SOME LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH A FEW STORMS. STORMS WILL BE MOVING ALONG AT A PRETTY GOOD CLIP BUT WILL NEED TO WATCH FOR TRAINING STORMS DUMPING HEAVY RAIN. GOOD FORCING ALONG WITH A COLD FRONT MOVING ACROSS THE AREA WILL KEEP STORMS FIRING THROUGH THE EVENING WITH A GRADUAL DECREASING TREND LATE TONIGHT AS THE BEST FORCING SHIFTS EAST AND THE LOWER ATMOSPHERE BECOMES MORE STABLE. NORTHEAST FLOW TO DOMINATE ACROSS THE AREA SUNDAY AS THE UPPER LOW OPENS UP AND MOVES ONTO THE HIGH PLAINS. OROGRAPHIC FORCING AND DAYTIME INSTABILITY WILL ACT ON LINGERING MOISTURE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY SUNDAY...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. THE ATMOSPHERE WILL STABILIZE QUICKLY WITH SUNSET SUNDAY EVENING BRINGING SHOWERS AND THUNDERSTORMS TO AN END. BELOW NORMAL TEMPERATURES EXPECTED THROUGH THE WEEKEND. LINDQUIST .LONG-TERM (MONDAY THROUGH FRIDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WEST ON MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE TO USHER IN DRIER AIR...ALTHOUGH WRF/GFS DO INDICATE ENOUGH MOISTURE AND INSTABILITY LINGERING AROUND TO WARRANT A CONTINUED MENTION OF ISOLATED MOUNTAIN THUNDERSTORMS OVER WEST CENTRAL COLORADO. ACTIVITY ON TUESDAY LOOK EVEN MORE ISOLATED AS THE RIDGE AXIS MOVES OVERHEAD. NEXT STRONG FALL-LIKE TROUGH IS EXPECTED TO MOVE THROUGH THE PACNW ON WEDNESDAY...THEN PROGRESS SLOWLY EASTWARD INTO THE INTERMOUNTAIN WEST THURSDAY AND FRIDAY. ALTHOUGH MODELS HAVE BEEN HAVING SOME DIFFICULTY PINNING DOWN THE TIMING...THINK TIMING ON TONIGHTS 00Z RUN OF THE GFS LOOKS PRETTY GOOD. IT IS MORE IN LINE WITH THE 12Z EURO AND THE GFS ENSEMBLE MEAN FROM 18Z. THIS SCENARIO WILL ALLOW MOISTURE TO INCREASE A LITTLE ON WEDNESDAY AS SOME MONSOONAL MOISTURE GETS PULLED INTO THE SOUTHWEST FLOW. MORE MOISTURE IS THEN EXPECTED TO MOVE IN ON THURSDAY AS THE TROUGH AXIS MOVES INTO UTAH. DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER TROUGH WOULD FAVOR THE NORTHERN PORTION OF THE FORECAST AREA AS FAR AS PRECIPITATION CHANCES ARE CONCERNED. MODELS PUSH A WEAK COLD FRONT THROUGH THE CWA LATE THURSDAY INTO FRIDAY. INHERITED POPS COVERED THIS WELL AND ONLY A FEW TWEAKS WERE MADE. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && TAL/HLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 142 PM MDT SAT AUG 26 2006 COZ001>014-017>023-UTZ022>025-027>029-271145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 142 PM MDT SAT AUG 26 2006 ...SEVERE THUNDERSTORM WATCH 751 IN EFFECT UNTIL 8 PM MDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN UTAH AND WESTERN COLORADO THROUGH THIS EVENING. A FEW THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL ALSO OCCUR WITH SOME STORMS. HEAVY RAIN MAY RESULT IN MUD AND ROCK SLIDES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY...MAINLY ACROSS THE MOUNTAINS OF WESTERN COLORADO. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY. SOME OF THE STORMS WILL HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS AND ALL TRAINED WEATHER SPOTTERS IN WESTERN COLORADO AND EASTERN UTAH IS REQUESTED. PLEASE RELAY ALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. COLTON
The Grand Junction radar (KGJX), 137 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528871.